Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 459, NWS Tulsa, OK

July 30, 2011Okmulgee County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2011, 5:15 PM CDT for Okmulgee County, Tulsa County, Oklahoma. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2011, 5:15 PM CDT (22:15 UTC)
Expired
Jul 30, 2011, 5:26 PM CDT
In force
11 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Okmulgee County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 910 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
910 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS54 KTSA 302215
SVRTSA
OKC111-143-302245-
/O.NEW.KTSA.SV.W.0459.110730T2215Z-110730T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
515 PM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
  SOUTHEASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIXBY...
  MOVING NORTHEAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BIXBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3601 9592 3597 9576 3596 9576 3583 9590
      3585 9601
TIME...MOT...LOC 2215Z 218DEG 10KT 3591 9590

$$
1 follow-up statement
412 
WWUS54 KTSA 302226
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT SAT JUL 30 2011

OKC111-143-302235-
/O.CAN.KTSA.SV.W.0459.000000T0000Z-110730T2245Z/
OKMULGEE OK-TULSA OK-
526 PM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TULSA AND
NORTHERN OKMULGEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS TO 40 MPH AND LOCALIZED VERY HEAVY RAIN WILL STILL BE 
POSSIBLE WITH THIS STORM ACROSS FAR SOUTHERN TULSA COUNTY AND
FAR NORTHERN OKMULGEE COUNTY.

LAT...LON 3601 9592 3597 9576 3596 9576 3583 9590
      3585 9601
TIME...MOT...LOC 2225Z 218DEG 10KT 3593 9588

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 30, 2:59 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SAT JUL 30 2011

.DISCUSSION...
WELL ABOVE NORMAL HEAT CONTINUES TO PLAGUE THE REGION TODAY. AS
THEY HAVE FOR THE PAST COUPLE OF DAYS... SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS A PORTION OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS ACTIVITY WILL
DISSIPATE DURING THE EARLY EVENING HOURS WITH THE LOSS OF DAYTIME
HEATING.

HIGH PRESSURE IS EXPECTED TO STRENGTHEN A BIT OVER THE AREA BY
TOMORROW. THIS WILL SUPPRESS SHOWER ACTIVITY FOR THE NEXT FEW DAYS
WHILE RAISING TEMPERATURES ANOTHER COUPLE OF DEGREES OR SO DURING THE
AFTERNOON.

THERE CONTINUES TO BE NO REAL RELIEF FROM THE HEATWAVE APPARENT IN
COMPUTER MODELS. IT DOES APPEAR THAT THERE WILL BE ENOUGH WEAKENING
OF THE UPPER RIDGE TO ALLOW A WEAK COLD FRONT TO APPROACH THE
NORTHERN PERIPHERY OF THE FORECAST AREA ON THURSDAY. THIS COULD
MEAN AN INCREASE IN SCATTERED SHOWER ACTIVITY... BUT STILL HAVE
ONLY BEEN ABLE TO JUSTIFY A SLIGHT CHANCE OF PRECIP FOR ONLY THE
NORTHEASTERN HALF OF THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79 103  79 103 /  10   0  10  10
FSM   77 101  77 102 /  10   0   0  10
MLC   77 101  77 103 /   0  10  10  10
BVO   76 102  77 103 /  10   0  10  10
FYV   73  97  72  97 /  10   0   0  10
BYV   72  94  73  96 /  10   0   0  10
MKO   77 101  77 103 /   0   0   0  10
MIO   77 101  76 102 /  10   0  10  10
F10   77 102  77 104 /   0   0  10  10
HHW   76  99  75 103 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY UNTIL 9 PM MONDAY FOR OKZ069.

AR...EXCESSIVE HEAT WATCH FROM NOON TUESDAY TO 9 PM FRIDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY UNTIL 9 PM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 9 PM MONDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...07
LONG TERM....06
Hazardous weather outlook, Jul 30, 4:59 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
459 PM CDT SAT JUL 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT SAT JUL 30 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...ALONG AND WEST OF HIGHWAY 75.
	ONSET...ONGOING...IMPROVING AFTER SUNSET.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING
HOURS...WITH AN ISOLATED RISK OF SEVERE DOWNBURST WINDS WITH
THE STRONGEST STORMS.  OTHERWISE...DANGEROUS HEAT WILL CONTINUE
ACROSS THE AREA WITH VERY WARM OVERNIGHT LOW TEMPERATURES...AND
WIDESPREAD 100-105 DEGREE READINGS LIKELY ON SUNDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH TUESDAY..DANGEROUS HEAT POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE ONGOING HEAT WAVE WILL PERSIST THROUGH THE UPCOMING WEEK...WITH
TEMPERATURES AGAIN CLIMBING INTO THE 105 TO 110 DEGREE RANGE
TOWARD MID WEEK.  A SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO
EXIST AS A WEAK FRONTAL BOUNDARY SAGS NEAR THE AREA...HOWEVER
WIDESPREAD RAINFALL IS NOT LIKELY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 30, 3:28 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
328 PM CDT SAT JUL 30 2011

ARZ002-302115-
CARROLL AR-
328 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     NORTHEASTERN CARROLL

AT 328 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
BLUE EYE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLUE EYE...OAK GROVE AND DENVER.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3629 9331 3649 9350 3651 9347 3650 9330
      3649 9329 3631 9329
TIME...MOT...LOC 2028Z 316DEG 6KT 3648 9334
Special weather statement, Jul 30, 3:39 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT SAT JUL 30 2011

OKZ060-064-302115-
CREEK OK-TULSA OK-
339 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK AND WESTERN TULSA

AT 339 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF SAPULPA TO 8 MILES NORTHWEST OF
KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3599 9602 3590 9632 3604 9644 3614 9615
TIME...MOT...LOC 2039Z 304DEG 4KT 3605 9616 3601 9632
Special weather statement, Jul 30, 4:10 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT JUL 30 2011

OKZ064-302200-
CREEK OK-
410 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 410 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF KELLYVILLE TO 4 MILES NORTHWEST OF
DEPEW...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BRISTOW...MILFAY...DEPEW...
MOUNDS...SHAMROCK...KIEFER...KELLYVILLE AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3595 9663 3608 9613 3607 9603 3586 9604
      3585 9619 3582 9620 3571 9663
TIME...MOT...LOC 2110Z 316DEG 7KT 3596 9616 3585 9656
Special weather statement, Jul 30, 4:11 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT SAT JUL 30 2011

ARZ002-302145-
CARROLL AR-
411 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     SOUTHEASTERN CARROLL

AT 412 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CARROLLTON...
MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...OSAGE...DELMAR...CARROLLTON AND COIN.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3612 9330 3612 9343 3620 9346 3636 9336
      3633 9328 3612 9329
TIME...MOT...LOC 2112Z 297DEG 9KT 3624 9331
Special weather statement, Jul 30, 4:48 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT SAT JUL 30 2011

OKZ060-067-302230-
TULSA OK-WAGONER OK-
448 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN TULSA AND SOUTHWESTERN WAGONER

AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LEONARD...
MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...LEONARD...BIXBY...STONEBLUFF AND COWETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3599 9590 3598 9561 3586 9566 3586 9587
TIME...MOT...LOC 2148Z 185DEG 5KT 3593 9577
Special weather statement, Jul 30, 5:06 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SAT JUL 30 2011

ARZ011-302230-
MADISON AR-
506 PM CDT SAT JUL 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHWEST ARKANSAS
     CENTRAL MADISON

AT 506 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MARBLE...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HARMONY...AURORA...KINGSTON...
FORUM...MARBLE...ALABAM AND WITHROW SPRINGS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3594 9373 3623 9374 3624 9362 3619 9361
      3618 9358 3616 9359 3615 9355 3612 9355
      3612 9349 3609 9347 3607 9344 3604 9344
TIME...MOT...LOC 2206Z 336DEG 8KT 3611 9362

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:46 PM CDTSpecial Weather StatementTSATulsa29 min
Jul 29, 7:52 PM CDTSpecial Weather StatementTSAOkmulgee23 min
Jul 30, 1:23 PM CDTSpecial Weather StatementTSAOsage22 min
Jul 30, 2:04 PM CDTSpecial Weather StatementTSATulsa26 min
Jul 30, 3:16 PM CDTSpecial Weather StatementTSATulsa29 min
Jul 30, 3:39 PM CDTSpecial Weather StatementTSACreek36 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek50 min
Jul 30, 4:48 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 30, 4:52 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner12 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.